Alert archive / Washington / River Flood Warnings in 2016

River Flood Warning 4, NWS Pendleton, OR

February 16, 2016Yakima County, Washington

NWS Pendleton, OR issued this river flood warning at Feb 16, 2016, 8:29 AM PST for Yakima County, Washington. It took effect at Feb 16, 2016, 8:30 PM PST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 8:29 AM PST (16:29 UTC)
In effect from
Feb 16, 2016, 8:30 PM PST
Expired
Feb 17, 2016, 3:43 PM PST
In force
19 hr
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
Minor

County Yakima County, WA

The radar

The Pendleton radar (KPDT), 181 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Naches River near Naches (NACW1).

Action stage
16 ft
Minor stage
17.8 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12494000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS46 KPDT 161629
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
829 AM PST TUE FEB 16 2016

...The National Weather Service in Pendleton has issued a flood 
warning for the following rivers in Washington...

  Naches River near Naches affecting Yakima County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=pdt


&&

WAC077-170429-
/O.NEW.KPDT.FL.W.0004.160217T0430Z-160217T2343Z/
/NACW1.1.ER.160217T0430Z.160217T1200Z.160217T1743Z.NO/
829 AM PST TUE FEB 16 2016

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The Naches River near Naches.
* from this evening to Wednesday afternoon...or until the warning is 
  cancelled.
* At  7:15 AM Tuesday the stage was 17.5 feet.
* Flood stage is 17.8 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.9 feet by early tomorrow.The river will fall below 
  flood stage by tomorrow late morning.

&&

LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090


$$
2 follow-up statements
061 
WGUS86 KPDT 161730
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
930 AM PST TUE FEB 16 2016

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Yakima River at Umtanum affecting Kittitas County

...The Flood Warning continues for the following rivers in 
Washington...

  Yakima River near Parker affecting Yakima County

...The Flood Warning continues for the following rivers in 
Washington..
  Naches River near Naches affecting Yakima County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=pdt


&&

WAC077-170530-
/O.CON.KPDT.FL.W.0004.160217T0430Z-160217T2343Z/
/NACW1.1.ER.160217T0430Z.160217T1200Z.160217T1743Z.NO/
930 AM PST TUE FEB 16 2016

The Flood Warning continues for
  The Naches River near Naches.
* from this evening to Wednesday afternoon.
* At  9:15 AM Tuesday the stage was 17.5 feet.
* Flood stage is 17.8 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.9 feet by early tomorrow.the river will fall below 
  flood stage by Wednesday late morning.

&&

LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090


$$

WAC037-161800-
/O.CAN.KPDT.FL.W.0002.000000T0000Z-160216T1745Z/
/UMTW1.1.ER.160216T0615Z.160216T0845Z.160216T1418Z.NO/
930 AM PST TUE FEB 16 2016

The Flood Warning is cancelled for
  The Yakima River at Umtanum.
* At  9:15 AM Tuesday the stage was 35.4 feet.
* Flood stage is 35.5 feet.
* Fell below flood stage at  6:18 AM Tuesday.
* Forecast...The river will continue to fall to 35.1 feet by early 
  tomorrow.

&&

LAT...LON 4680 12047 4702 12064 4704 12058 4681 12041


$$

WAC077-170530-
/O.EXT.KPDT.FL.W.0003.000000T0000Z-160217T2305Z/
/PARW1.1.ER.160216T0557Z.160216T1600Z.160217T1705Z.NO/
930 AM PST TUE FEB 16 2016

The Flood Warning continues for
  The Yakima River near Parker.
* until Wednesday afternoon.
* At  8:30 AM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain around 10.8 today.  The river will
fall below flood stage Wednesday.

&&

LAT...LON 4692 12029 4665 12028 4645 12007 4626 12043 4653 12077 4691
12080              

$$
790 
WGUS86 KPDT 162308
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
308 PM PST TUE FEB 16 2016

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Naches River near Naches affecting Yakima County

...The Flood Warning continues for the following rivers in 
Washington...

  Yakima River near Parker affecting Yakima County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=pdt

&&

WAC077-171108-
/O.EXT.KPDT.FL.W.0003.000000T0000Z-160217T1800Z/
/PARW1.1.ER.160216T0557Z.160216T1730Z.160217T1200Z.NO/
308 PM PST TUE FEB 16 2016

The Flood Warning continues for
  The Yakima River near Parker.
* until Wednesday morning.
* At  1:30 PM Tuesday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.

&&

LAT...LON 4692 12029 4665 12028 4645 12007 4626 12043 4653 12077 4691
12080              

$$

WAC077-162338-
/O.CAN.KPDT.FL.W.0004.000000T0000Z-160217T2343Z/
/NACW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
308 PM PST TUE FEB 16 2016

The Flood Warning is cancelled for
  The Naches River near Naches.
* At  1:15 PM Tuesday the stage was 17.4 feet.
* Flood stage is 17.8 feet.
* Forecast...The river crested below flood stage at 17.6 feet. The 
  river will remain around 17.5 feet through early Wednesday and 
  then will slowly recede to near 17.0 feet on Thursday.


&&

LAT...LON 4682 12075 4666 12044 4655 12059 4672 12090


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Feb 16, 8:20 AM PST, 9 minutes earlier.

Area forecast discussion, Feb 16, 8:20 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
820 AM PST TUE FEB 16 2016

.UPDATE...PROGRESSIVE WESTERLY FLOW WILL CONTINUE TODAY WITH
PRECIPITATION MAINLY FOCUSED ALONG THE EAST SLOPES OF THE CASCADES
AND SOME UPSLOPE SHOWERS ACROSS THE BLUE MOUNTAINS. A WARM FRONT
WILL BEGIN TO PUSH NORTH THIS AFTERNOON AND EVENING...SHIFTING THE
MAIN WESTERLY PRECIPITATION BANDS FURTHER NORTH.  THIS WILL FOCUS
THE PRECIPITATION MAINLY ALONG THE WASHINGTON CASCADES AND
WASHINGTON BLUE MOUNTAINS THIS AFTERNOON AND EVENING.  THERE IS A
SLIGHT CHANCE THAT ENOUGH MOISTURE WILL SATURATE THE LOWER LEVELS OF
THE BASIN AND ADJACENT VALLEYS.  THEREFORE HAVE ADDED A SLIGHT
CHANCE OF RAIN ACROSS THE LOWER ELEVATIONS OF WASHINGTON.  RAINFALL
AMOUNTS ARE NOT EXPECTED TO BE MUCH IF AT ALL.

WITH EXCEPTION OF THE NORTHERN BLUE MOUNTAINS OF OREGON AND WALLOWA
COUNTY...MOST OTHER AREAS TO THE SOUTH SHOULD REMAIN DRY AND MILD
TODAY.

ALTHOUGH CURRENT UPDATE ONLY IS FOR THE TODAY PERIOD...THE AFTERNOON
PACKAGE WILL START TO FOCUS ON THE NEXT TWO SYSTEMS THAT IMPACT THE
AREA WEDNESDAY NIGHT THROUGH SATURDAY MORNING.  TONIGHT THROUGH
WEDNESDAY AFTERNOON SHOULD BE FAIRLY QUIET WEATHER WISE...WITH
EXCEPTION OF POSSIBLE BREEZY TO WINDY CONDITIONS ACROSS NORTHEAST
OREGON.  DETAILS WILL FOLLOW WITH THE AFTERNOON UPDATE. WEBER

&&

.PREV DISCUSSION... /ISSUED 315 AM PST TUE FEB 16 2016/

SHORT TERM...TODAY THROUGH THURSDAY...A WEAK COLD FRONT IS SAGGING
SOUTHWARD ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA THIS
MORNING. THIS IS PRODUCING MORE RAIN ALONG THE SOUTHERN AND CENTRAL
WASHINGTON CASCADE EAST SLOPES. THIS RAIN COMBINED WITH SNOW MELT IS
CAUSING AREA RIVERS AND STREAMS TO RUN HIGH WITH SOME NEAR OR OVER
FLOOD STAGE. THERE ARE A NUMBER OF RIVER FLOOD WARNINGS AND AREAL
FLOOD WARNINGS/ADVISORIES. ONE OF THE AREAL FLOOD WARNINGS IS ABOUT
TO EXPIRE AT 2 AM...BUT DUE TO THE ADDITIONAL RAINFALL AND CONTINUED
HIGH SNOW LEVELS AND SNOW MELT WILL EXTEND THIS AREAL FLOOD WARNING
UNTIL LATER THIS MORNING. ELSEWHERE THERE ARE SOME LIGHT SHOWERS
OVER THE NORTHERN BLUE MOUNTAINS. THE COLD FRONT IS EXPECTED TO
BECOME A WARM FRONT BY THIS EVENING AND WILL BE PUSHED BACK
NORTHWARD AGAIN BY A BROAD UPPER RIDGE OVER THE REGION. DRY
CONDITIONS ARE FORECAST FOR EARLY WEDNESDAY MORNING BUT THEN ANOTHER
WEATHER SYSTEM WILL MOVE INTO THE REGION DURING THE AFTERNOON AND
EVENING ON WEDNESDAY...AND IS EXPECTED TO CONTINUE INTO THURSDAY.
THE PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE LATE WEDNESDAY
AND THURSDAY. THERE IS ALSO ENOUGH CAPE AND NEGATIVE LI VALUES ON
THURSDAY THAT MAY RESULT IN A SLIGHT CHANCE OF A THUNDERSTORM...
ESPECIALLY OVER THE EASTERN MOUNTAINS. TEMPERATURES WILL BE VERY
MILD AND MUCH ABOVE NORMAL THROUGH THE SHORT TERM PERIOD WITH TODAY
BEING THE WARMEST DAY. SLOW COOLING WILL TAKE PLACE ON WEDNESDAY AND
THURSDAY BUT TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. SNOW
LEVELS WILL ALSO LOWER BY THURSDAY MORNING...WHICH WILL HELP TO
REDUCE SNOW MELT THAT IS CONTRIBUTING TO THE FLOODING. IT WILL
BECOME BREEZY TO WINDY OVER THE EASTERN MOUNTAINS ON WEDNESDAY...AND
THEN WINDS ARE EXPECTED TO INCREASE OVER MOST OF THE CWA BY THURSDAY
AFTERNOON. 88

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...PROGRESSIVE PATTERN
WILL PERSIST THROUGH THE PERIOD. A TRANSIENT RIDGE WILL MOVE QUICKLY
ACROSS THE REGION THURSDAY NIGHT...BUT SOME MOUNTAIN SHOWERS WILL
STILL BE POSSIBLE. ANOTHER TROUGH AND FRONT WILL MOVE THROUGH THE
AREA FRIDAY WITH LIKELY POPS...FOLLOWED BY A DRIER RIDGE SATURDAY.
MODEL SPREAD INCREASES SUNDAY AS THE GFS DEVELOPS ANOTHER TROUGH
OFFSHORE AND BRINGS A FRONT INTO EASTERN WASHINGTON AND OREGON WHILE
THE ECMWF KEEPS A FLATTER RIDGE WITH A WAVE MOVING THROUGH IT. KEPT
POPS ALONG THE EAST SLOPES OF THE CASCADES WITH PRECIPITATION
DROPPING OFF AWAY FROM THE CREST. COONFIELD

AVIATION...12Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT
24 HOURS. CLOUD BASES WILL LOWER THIS MORNING TO 5000-1000 FT AGL
EXCEPT AT KRDM AND KBDN AS A FRONT DROPS SOUTH AND STALLS OVER
WASHINGTON. SOME LIGHT PRECIPITATION POSSIBLE AT KYKM KDLS AND KALW.
WINDS WILL BE LESS THAN 15 KTS EXCEPT AT KBDN. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  41  59  41 /  20  10  20  50
ALW  60  45  60  42 /  30  20  20  50
PSC  62  40  57  40 /  20  10  20  30
YKM  60  38  53  36 /  30  20  30  60
HRI  60  39  57  41 /  20  10  20  30
ELN  49  37  48  33 /  30  20  30  50
RDM  59  37  59  35 /   0  10  30  50
LGD  54  38  51  38 /  30  10  20  60
GCD  57  35  53  32 /   0  10  30  60
DLS  61  39  54  39 /  30  10  30  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:19 PM PSTWind AdvisoryPDTColumbia, Walla Walla37 hr

Nearby

River Flood Warnings in Washington, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.